Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at May 3, 2009, 8:01 PM CDT for Bledsoe County, Sequatchie County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2009, 8:01 PM CDT (01:01 UTC)
- Expired
- May 3, 2009, 10:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMRX 040101
FFWMRX
TNC007-153-040300-
/O.NEW.KMRX.FF.W.0001.090504T0101Z-090504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
801 PM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 1000 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 13 MILES SOUTHWEST OF CAGLE...OR
16 MILES WEST OF DUNLAP...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLD
CUMBERLAND AND MOUNT CREST. SOME CREEKS IN SEQUATCHIE COUNTY THAT
ARE EXPECTED TO FLOOD INCLUDE HE CREEK...GLADY FORK...PERRY
CREEK...AND DRY CREEK. SOME CREEKS IN BLEDSOE COUNTY THAT ARE
EXPECTED TO FLOOD INCLUDE MEADOW CREEK...CANE CREEK...AND FALL
CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.
&&
LAT...LON 3557 8543 3573 8527 3578 8525 3578 8504
3577 8503 3532 8553 3536 8554 3537 8551
3542 8550 3544 8555 3550 8555 3551 8559
3554 8562
$$
DGS1 follow-up statement
000
WGUS74 KMRX 040206
FFSMRX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1006 PM EDT SUN MAY 3 2009
TNC153-040215-
/O.CAN.KMRX.FF.W.0001.000000T0000Z-090504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEQUATCHIE TN-
906 PM CDT SUN MAY 3 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SEQUATCHIE
COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE COUNTY...AND CREEKS AND STREAMS
SHOULD BEGIN TO SUBSIDE.
LAT...LON 3573 8527 3578 8525 3578 8509 3577 8508
3578 8504 3577 8503 3547 8537 3549 8539
3553 8541 3554 8543 3557 8543
$$
TNC007-040300-
/O.CON.KMRX.FF.W.0001.000000T0000Z-090504T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLEDSOE TN-
906 PM CDT SUN MAY 3 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
BLEDSOE COUNTY...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STORMS PRODUCING FLASH FLOODING IN NORTHERN BLEDSOE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. CREEKS THAT MAY FLOOD INCLUDE SALTON CREEK...BEAVERDAM
CREEK...AND BEE CREEK.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MORRISTOWN.
&&
LAT...LON 3573 8527 3578 8525 3578 8509 3577 8508
3578 8504 3577 8503 3547 8537 3549 8539
3553 8541 3554 8543 3557 8543
$$
DGSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at May 3, 7:00 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 3, 7:00 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
800 PM EDT SUN MAY 3 2009
.AVIATION...AN OLD FRONTAL BOUNDARY OVER THE REGION WILL CONTINUE TO
ACT AS A FOCUS FOR OCCASIONAL SHOWERS AND POSSIBLY AN ISOLATED
THUNDERSTORM THROUGH MUCH OF THE TAF PERIOD. THESE SHOWERS AND
THUNDERSTORMS MAY AFFECT THE TAF SITES AND CREATE BRIEF PERIODS OF
MVFR AND IFR CONDITIONS. SHOULD BEGIN TO SEE SOME IMPROVEMENT LATE
IN THE PERIOD.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
CAMPBELL...CLAIBORNE...EAST POLK...GRAINGER...HAMILTON...
HANCOCK...JEFFERSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST MONROE...UNION...WEST POLK.
VA...FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
LEE...WISE.
&&
MJBHazardous weather outlook, May 3, 3:51 AM CDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 451 AM EDT SUN MAY 3 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 451 AM EDT SUN MAY 3 2009 /351 AM CDT SUN MAY 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA TODAY AND TONIGHT...AS AN AREA OF LOW PRESSURE DEVELOPS ALONG A STALLED FRONTAL BOUNDARY. A FEW STRONG TO MARGINALLY SEVERE STORMS MAY DEVELOP OVER EXTREME SOUTHEAST PARTS OF TENNESSEE. HOWEVER...THE MAIN THREAT WILL BE POSSIBLE FLOODING FROM ADDITIONAL MODERATE TO HEAVY RAINS. FOR MORE DETAILS ON THE POTENTIAL FOR FLOODING...PLEASE SEE OUR LATEST FLOOD WATCH STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND STORMS SHOULD END EARLY MONDAY AS A COLD FRONT PUSHES EAST OF THE APPALACHIANS...WITH NO HAZARDOUS WEATHER EXPECTED THROUGH SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. TG
In the hours before
Local storm report, May 3, 7:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
852 PM EDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 13 NW JASPER 35.19N 85.79W
05/03/2009 MARION TN LAW ENFORCEMENT
TREE DOWN ON LADDS COVE RD. REPORTED BY DISPATCH.
0830 PM TSTM WND DMG JASPER 35.06N 85.63W
05/03/2009 MARION TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE NORTHWEST HALF OF THE
COUNTY. REPORTED BY DISPATCH.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:10 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 41 min |
| May 3, 7:22 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Marion, Sequatchie | 113 min |
| May 3, 7:36 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 24 min |
| May 3, 8:08 PM CDT | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| May 3, 10:04 PM CDT | Flash Flood Warning | MRX | Scott | 7 hr |
| May 4, 4:39 AM CDT | River Flood Warning | MRX | Morgan, Roane | 8 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.